Alert archive / Alabama / Flash Flood Warnings in 2005
Flash Flood Warning 46, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Jul 14, 2005, 1:51 PM CDT for Elmore County, Alabama. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2005, 1:51 PM CDT (18:51 UTC)
- Expired
- Jul 14, 2005, 4:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Elmore County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1431 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBMX 141852 FFWBMX ALC051-142100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 151 PM CDT THU JUL 14 2005 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN ELMORE COUNTY IN EAST CENTRAL ALABAMA THIS INCLUDES THE CITY OF MILLBROOK...COOSADA...DEATSVILLE AND PINE LEVEL... * UNTIL 400 PM CDT * AT 146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COOSA RIVER. ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3250 8639 3250 8618 3269 8618 3270 8640 $$ JD/81
1 follow-up statement
000 WGUS74 KBMX 142036 FFSBMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 336 PM CDT THU JUL 14 2005 ALC051-142046- ELMORE AL- 336 PM CDT THU JUL 14 2005 ...THE FLASH FLOOD WARNING FOR WESTERN ELMORE COUNTY IS CANCELLED... THE THREAT OF FLASH FLOODING HAS SUBSIDED. THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED. LAT...LON 3250 8639 3250 8618 3269 8618 3270 8640 $$ 92/JSS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 11:00 AM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jul 14, 11:00 AM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 1100 AM CDT THU JUL 14 2005 .UPDATED... CONVECTION IS INCREASING RAPIDLY ACROSS SOUTH ALABAMA LATE THIS MORNING. THERE APPEARS TO BE TWO AREAS THAT WILL BE FOCUS FOR THUNDERSTORM DEVELOPMENT TODAY. THE SOUTHERN BOUNDARY IS SAME BOUNDARY THAT PRODUCED THUNDERSTORMS OVER CENTRAL ALABAMA YESTERDAY...IT HAS JUST MOVED FARTHER SOUTH. RAIN CHANCES IN THE CATEGORICAL RANGE LOOK RIGHT ON TARGET FOR THIS AREA BASED ON CURRENT COVERAGE. VORT LOBE ASSOCIATED WITH DENNIS IS LOCATED ALONG THE ALABAMA/TENNESSEE BORDER. THIS FEATURE WILL LIKELY BE FOCUS FOR THUNDERSTORMS THIS AFTERNOON FOR AREAS NORTH OF INTERSTATE 20. SMALLEST RAIN CHANCES FOR THIS AFTERNOON WILL BE IN AN AREA SOUTH OF INTERSTATE 20 AND NORTH OF INTERSTATE 85/HIGHWAY 80. EXPECT WARMER TEMPERATURES ACROSS NORTHERN COUNTIES THIS AFTERNOON DUE TO MORE SUNSHINE AND CONVECTION DEVELOPING LATER IN THE DAY AND WILL RAISE TEMPERATURES NORTH AND LOWER SLIGHTLY SOUTH. && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 58/ROSE
Hazardous weather outlook, Jul 14, 1:44 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 144 PM CDT THU JUL 14 2005 ALZ011>015-017>050-151845- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 144 PM CDT THU JUL 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). SCATTERED NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 85. WITH THE ATMOSPHERE STILL VERY TROPICAL...LOCALIZED HEAVY DOWNPOURS ARE POSSIBLE. SOME SPOTS WILL RECEIVE IN EXCESS OF TWO INCHES OF RAIN IN A SHORT PERIOD OF TIME. FLASH FLOOD WARNINGS MAY BE REQUIRED THIS AFTERNOON IN ASSOCIATION WITH THE HEAVIEST THUNDERSTORMS. WIND GUSTS TO 45 MILES PER HOUR DUE TO WET MICROBURST WINDS ARE ALSO POSSIBLE. MINOR RIVER FLOODING...DUE TO RAINFALL OVER THE WEEKEND ASSOCIATED WITH HURRICANE DENNIS...WILL CONTINUE IN A FEW LOCATIONS TODAY AND TONIGHT. WET MICROBURST POTENTIAL: BIRMINGHAM...HIGH. MONTGOMERY...HIGH. .DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY). MINOR RIVER FLOODING...DUE TO RAINFALL OVER THE WEEKEND ASSOCIATED WITH HURRICANE DENNIS...WILL CONTINUE IN A FEW LOCATIONS. RIVER LEVELS AT ALL LOCATIONS SHOULD BE BELOW FLOOD STAGE BY SATURDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ON FRIDAY. WITH THE ATMOSPHERE STILL VERY TROPICAL...LOCALIZED HEAVY DOWNPOURS ARE POSSIBLE. SOME SPOTS WILL RECEIVE UP TO TWO INCHES OF RAIN IN A SHORT PERIOD OF TIME. PATCHY FOG IS ANTICIPATED DURING THE EARLY MORNING HOURS. ISOLATED LOCATIONS WILL SEE VISIBILITIES DROP TO AROUND 1/2 OF A MILE. THE FOG WILL GRADUALLY BURN OFF AFTER SUNRISE. BEYOND FRIDAY...NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. LINHARES
In the hours before
Special weather statement, Jul 14, 12:00 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1200 PM CDT THU JUL 14 2005 ALZ045-046-141745- BULLOCK-MACON- 1200 PM CDT THU JUL 14 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SOUTHERN MACON COUNTY AND BULLOCK COUNTY UNTIL 1245 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING...WINDS GUSTING TO 35 MPH...AND LOCALLY HEAVY RAINFALL ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1157 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER FITZPATRICK...MOVING EAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR HARDAWAY... FITZPATRICK...UNION SPRINGS AND FORT DAVIS THROUGH 1245 PM CDT. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL ARE EXPECTED WITH THIS STORM. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. GUSTY WINDS TO 35 MPH CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. LOCALLY HEAVY RAINFALL WILL RESULT IN MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH.
Special weather statement, Jul 14, 12:47 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1247 PM CDT THU JUL 14 2005 ALZ049-141830- PIKE- 1247 PM CDT THU JUL 14 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PIKE COUNTY UNTIL 130 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING...WINDS 35 TO 45 MILES AN HOUR...AND LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER GOSHEN...MOVING EAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR GOSHEN AND BRUNDIDGE THROUGH 130 PM CDT. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES CAN BE EXPECTED FROM THESE STORMS. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. STRONG GUSTY WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. LOCALLY HEAVY RAINFALL WILL PRODUCE MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. 92/JSS
Special weather statement, Jul 14, 1:42 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 142 PM CDT THU JUL 14 2005 ALZ041-043-141930- AUTAUGA-ELMORE- 142 PM CDT THU JUL 14 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR AUTAUGA AND ELMORE COUNTIES UNTIL 230 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING...WINDS 35 TO 45 MILES AN HOUR ...AND LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER MILLBROOK...MOVING EAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MILLBROOK...PRATTVILLE...COOSA RIVER...COOSADA AND WETUMPKA THROUGH 230 PM CDT. STRONG GUSTY WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. LOCALLY HEAVY RAINFALL WILL PRODUCE MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. 92/JSS
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 12:59 PM CDT | Flash Flood Warning | BMX | Pike | 2 hr |
| Jul 14, 2:55 PM CDT | Flash Flood Warning | BMX | Tallapoosa | 2 hr |
| Jul 14, 3:54 PM CDT | Flash Flood Warning | BMX | Bibb, Chilton | 2 hr |
| Jul 14, 4:54 PM CDT | Flash Flood Warning | BMX | Jefferson, St. Clair | 2 hr |
| Jul 14, 5:19 PM CDT | Flash Flood Warning | BMX | Shelby | 116 min |
| Jul 14, 5:42 PM CDT | Flash Flood Warning | BMX | Winston | 2 hr |
| Jul 14, 6:09 PM CDT | Flash Flood Warning | BMX | Fayette, Walker | 2 hr |
| Jul 14, 6:21 PM CDT | Tornado Warning | BMX | Walker | 24 min |
| Jul 14, 6:52 PM CDT | Flash Flood Warning | BMX | Jefferson, St. Clair | 113 min |
Nearby
Flash Flood Warnings in Alabama, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.